Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Nov 4, 2022, 6:10 PM CDT for Van Zandt County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2022, 6:10 PM CDT (23:10 UTC)
- Expired
- Nov 4, 2022, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
849
WFUS54 KFWD 042310
TORFWD
TXC467-042345-
/O.NEW.KFWD.TO.W.0065.221104T2310Z-221104T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
610 PM CDT Fri Nov 4 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Van Zandt County in north central Texas...
* Until 645 PM CDT.
* At 610 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Edom, or 13 miles northeast of Athens,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Edom around 615 PM CDT.
Van around 625 PM CDT.
Other locations impacted by this tornadic thunderstorm include Jones,
Ben Wheeler, Primrose, Pruitt, Martins Mill, Colfax and Walton.
This includes Interstate 20 between mile markers 532 and 542.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3235 9561 3236 9586 3256 9576 3270 9560
3268 9559 3248 9560 3241 9551
TIME...MOT...LOC 2310Z 223DEG 37KT 3237 9574
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gordon1 follow-up statement
061
WWUS54 KFWD 042322
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
622 PM CDT Fri Nov 4 2022
TXC467-042345-
/O.CON.KFWD.TO.W.0065.000000T0000Z-221104T2345Z/
Van Zandt TX-
622 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN VAN ZANDT COUNTY...
At 622 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Van, or 13 miles southwest of Mineola, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Van Zandt County, including the following locations...
Ben Wheeler, Primrose, Pruitt and Colfax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3235 9561 3236 9577 3255 9571 3264 9559
3248 9560 3241 9551
TIME...MOT...LOC 2322Z 225DEG 37KT 3248 9559
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PraterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Nov 4, 1:33 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 4, 1:33 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 133 PM CDT Fri Nov 4 2022 ...New Long Term... .SHORT TERM... /Issued 1148 AM CDT Fri Nov 4 2022/ /This afternoon through Saturday/ Highlights: * Storms developing around 18Z * Storm organization near or just west of the I-35/I-35W corridor * Discrete storms possible ahead of the main line * Damaging winds and hail primary threats with tornadoes possible, especially east of I-35/I-35W * Fast moving storms ending from west to east during the afternoon and evening * Cooler and drier tonight/Saturday Strong low level warm air advection is ongoing late this morning ahead of a deep low pressure system approaching rapidly from the west. A strong cap of warm air remains in place just above 850 mb per the 12Z and 15Z FWD sounding. Plenty of mid level instability and moisture will result in elevated showers and a few thunderstorms until the cap can break. Latest high res guidance suggest the cap will break between 18Z and 19Z with storms developing just ahead of a strong cold front, likely just west of the I-35/I-35W corridor. Storms will become more organized along the cold front as it moves steadily east through the afternoon with the threat for more discrete storms also shifting east ahead of the front. We still anticipate all modes of severe weather possible with damaging wind and hail being the primary threats. Shear profiles will also support some tornadoes, especially across the eastern zones. The only good news is that the front will be fast moving so storms will end quickly from west to east this evening. The upper low will lift quickly northeast tonight while much cooler and drier air moves in from the north. Lows tonight will drop into the upper 30s across the northeast with mainly 40s elsewhere. A breezy northwest wind will make it feel even cooler. Wind speeds will decrease Saturday once surface high pressure builds over the Southern Plains. Plenty of sun will allow temperatures to warm into the 60s, except for lower 70s in the west. 79 && .LONG TERM... /NEW/ Update: There has not been much change in the details of the long term forecast. The cold front, currently moving across Texas this afternoon (Friday), will retreat as a warm front by Sunday night. This will result in the quick return of mild temperatures and higher humidity. Additionally, we still expect scattered showers and thunderstorms to develop Sunday night into Monday across the region. Otherwise, highs in the upper 70s to mid 80s are expected through the week until a strong cold front arrives late Thursday into Friday. Garcia Previous Discussion: /Saturday Night and Beyond/ The upper level pattern will be somewhat progressive late weekend through next week, as the trough responsible for today's convection heads for the North Atlantic and an upper low begins to deepen over the West Coast. Return flow will already be in place at the start of the period as a lee-side trough strengthens ahead of the West Coast low. This evening's cold front will eventually return north as a warm front Sunday night into Monday, bringing a surge of Gulf moisture with it. Isentropic lift near and north of the front will generate scattered showers and perhaps a few elevated storms after midnight Sunday night through the day on Monday, making for a dreary start to the work week. Precipitation should shut-down Monday night as the warm front lifts north of the Red River. The upper low will meanwhile advance east across the Desert Southwest on Tuesday, and Four Corners area on Wednesday, eventually transitioning to an open trough as it enters the Texas Panhandle on Thursday. Another active period of convection is expected across the Plains Thursday and Thursday night as a line of thunderstorms develops ahead of the advancing upper trough, with activity being focused along an attendant Pacific front. In contrast to today's expected weather system, however, the strongest forcing for ascent will remain north of the region, and North and Central Texas will be on the southern edge of this convection. There could be a severe storm or two near the Red River, but at this time severe weather appears unlikely for the majority of the region. Pops will remain fairly low at this time due to the meager lift and modest convective parameters expected with the system. The front, the upper trough, and what will likely be a band of scattered showers and isolated storms should clear the area sometime Thursday night. Clearing skies and subsidence in the wake of the departing system should bring more nice weather in time for next weekend. 30 && .AVIATION... /Issued 1148 AM CDT Fri Nov 4 2022/ /18Z TAFs/ The primary aviation weather concern today will be timing thunderstorms. Some warm air advection showers are ongoing across the Metroplex TAF sites and these should continue until about the start of the TAF valid time. It does appear that 18Z until 23Z will be the best window for all TAF sites to have thunderstorms with storms exiting quickly to the east after 23Z to 00Z. MVFR ceilings and visibility will also linger through the afternoon until the front moves through, then ceilings will lift and scatter this evening/overnight. VFR is expected Saturday with a mostly clear sky. A south to southeast wind in the 12 to 15 knot range along with some gusts around 25 knots will turn to the northwest around 00Z, remaining northwest overnight. Wind speeds will decrease overnight/Saturday morning while becoming more westerly. Surface high pressure will move quickly east of the region on Saturday, allowing southerly winds to return. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 67 54 79 63 / 10 0 0 0 10 Waco 44 71 50 83 64 / 10 0 0 0 20 Paris 43 62 47 73 60 / 60 0 0 0 10 Denton 40 66 50 79 59 / 5 0 0 0 5 McKinney 41 65 49 77 60 / 20 0 0 0 10 Dallas 46 66 54 78 64 / 20 0 0 0 10 Terrell 45 66 50 78 63 / 50 0 0 0 20 Corsicana 47 69 52 80 66 / 40 0 0 0 20 Temple 44 71 49 82 64 / 10 0 0 0 10 Mineral Wells 41 72 50 83 58 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 4, 2:10 PM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Fort Worth TX 210 PM CDT Fri Nov 4 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 210 PM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Numerous thunderstorms are expected across the entire region this afternoon and early evening. Some storms may become severe, with large hail, damaging winds, and a few tornadoes. The best chances for storms and highest severe weather threat will be along and east of the Interstate 35 corridor. Heavy rain may also occur at times and could cause localized flooding issues. Storms will end from west to east late this afternoon and evening with the passage of a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of storms on Monday and again on Thursday, but severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon primarily for locations along and east of the Interstate 35 corridor..
In the hours before
Local storm report, Nov 4, 4:14 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 WSW BEDFORD 32.84N 97.14W
11/04/2022 E0.88 INCH TARRANT TX PUBLIC
PUBLIC REPORT OF NICKEL SIZED HAIL IN
BEDFORD.
&&
HLRLocal storm report, Nov 4, 4:22 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 4 E LINCOLN PARK 33.22N 96.91W
11/04/2022 DENTON TX TRAINED SPOTTER
POWER POLES DOWN AT THE INTERSECTION OF 380E
AND MAGNOLIA WITH A NEARBY GUST MEASUREMENT
OF 54 MPH.
&&
HLRLocal storm report, Nov 4, 4:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
454 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 W WEST TAWAKONI 32.91N 96.08W
11/04/2022 E1.00 INCH HUNT TX PUBLIC
QUARTER SIZED HAIL REPORTED BETWEEN QUINLAN
AND WEST TAWAKONI.
&&
HLRLocal storm report, Nov 4, 5:01 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL QUINLAN 32.91N 96.13W
11/04/2022 E1.00 INCH HUNT TX TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED.
&&
HLRLocal storm report, Nov 4, 5:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 NNE POINT 33.02N 95.80W
11/04/2022 E1.75 INCH HOPKINS TX PUBLIC
GOLF BALL SIZE HAIL REPORTED.
&&
HLRLocal storm report, Nov 4, 5:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 5 SW SULPHUR SPRINGS 33.09N 95.66W
11/04/2022 HOPKINS TX TRAINED SPOTTER
SEVERAL REPORTS OF A TORNADO MOVING TOWARD
I-30 NEAR SULPHUR SPRINGS, TX.
&&
HLRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:05 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 33 min |
| Nov 4, 1:41 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 50 min |
| Nov 4, 2:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 53 min |
| Nov 4, 2:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 31 min |
| Nov 4, 2:42 PM CDT | Tornado Warning | FWD | Hill | 33 min |
| Nov 4, 2:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 58 min |
| Nov 4, 2:57 PM CDT | Tornado Warning | FWD | Ellis, Hill, Navarro | 33 min |
| Nov 4, 3:02 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 43 min |
| Nov 4, 3:20 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 40 min |
| Nov 4, 3:24 PM CDT | Tornado Warning | FWD | Ellis, Navarro | 36 min |
| Nov 4, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 38 min |
| Nov 4, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt, Lamar | 46 min |
| Nov 4, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 46 min |
| Nov 4, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 40 min |
| Nov 4, 3:54 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 36 min |
| Nov 4, 3:56 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 49 min |
| Nov 4, 4:16 PM CDT | Tornado Warning | FWD | Navarro | 44 min |
| Nov 4, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 47 min |
| Nov 4, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Fannin, Grayson, Rockwall, Tarrant | 46 min |
| Nov 4, 4:31 PM CDT | Tornado Warning | FWD | Freestone, Limestone, Navarro | 29 min |
| Nov 4, 4:38 PM CDT | Tornado Warning | FWD | Lamar | 22 min |
| Nov 4, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone | 47 min |
| Nov 4, 4:44 PM CDT | Tornado Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 31 min |
| Nov 4, 4:55 PM CDT | Tornado Warning | FWD | Freestone, Limestone, Navarro | 50 min |
| Nov 4, 5:07 PM CDT | Tornado Warning | FWD | Hopkins, Hunt, Rains | 23 min |
| Nov 4, 5:15 PM CDT | Tornado Warning | FWD | Henderson, Kaufman, Van Zandt | 45 min |
| Nov 4, 5:17 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 43 min |
| Nov 4, 5:23 PM CDT | Tornado Warning | FWD | Hopkins | 22 min |
| Nov 4, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Fannin, Hunt, Rockwall | 66 min |
| Nov 4, 5:29 PM CDT | Tornado Warning | FWD | Henderson, Navarro | 46 min |
| Nov 4, 5:33 PM CDT | Tornado Warning | FWD | Collin, Hunt, Kaufman, Rockwall | 27 min |
| Nov 4, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 53 min |
| Nov 4, 5:40 PM CDT | Tornado Warning | FWD | Delta, Hopkins, Lamar | 35 min |
| Nov 4, 5:56 PM CDT | Tornado Warning | FWD | Hopkins, Rains, Van Zandt | 21 min |
| Nov 4, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 37 min |
| Nov 4, 6:28 PM CDT | Tornado Warning | FWD | Delta, Fannin, Hunt, Lamar | 16 min |
| Nov 4, 6:28 PM CDT | Tornado Warning | FWD | Hopkins | 16 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.